The main source of inspiration for the present paper is the work of R. Rosebrugh and R.J. Wood on constructively completely distributive lattices where the authors elegantly employ the concepts of adjunction and module. Both notions (suitably adapted) are available in topology too, which permits us to investigate topological, metric and other kinds of spaces in a similar spirit. We introduce here the notion of distributive space and algebraic space and show in particular that the category of distributive spaces and colimit preserving maps is dually equivalent to the idempotent split completion of a category of spaces and convergence relations between them. We explain the connection of this result to the well-known duality between topological spaces and frames, and deduce further duality theorems.
Keywords: Topological space, approach space, ultrafilter monad, quantale-enriched category, module, cocompleteness, distributivity, duality theory
2010 MSC: 06B35, 06B30, 18D05, 18D15, 18D20, 18B35, 18C15, 54A05, 54A20, 54B30
Theory and Applications of Categories, Vol. 28, 2013, No. 3, pp 66-122.